Solutions for Unconfined Non-Darcy Seepage

by Raymond E. Volker, Lect.; Dept. of Engrg., James Cook Univ. of North Queensland, Townsville, Australia,


Serial Information: Journal of the Irrigation and Drainage Division, 1975, Vol. 101, Issue 1, Pg. 53-65


Document Type: Journal Paper

Abstract:

Numerical and experimental studies of non-Darcy flow in porous media are examined. Laboratory experiments using a screened gravel include radial flow to a simulated well using a sector and two-dimensional flow through a bank with vertical sides in a flume. Permeameter tests on the gravel were used to estimate coefficients in the nonlinear relation between head loss and velocity. Results are presented of analyses performed using a finite difference solution of the appropriate partial differential equation boundary value problem. The flow nets and discharges obtained are compared with the experimental results and the corresponding solutions for Darcy flow.



Subject Headings: Porous media flow | Radial flow | Two-dimensional flow | Flow simulation | Seepage | Numerical analysis | Gravels | Numerical methods

Services: Buy this book/Buy this article

 

Return to search